Some questions on \(L^1\)-approximation in bergman spaces

This is a preview of subscription content, access via your institution.


  1. 1.

    Duren, P., Schuster, A.: Bergman Spaces, Mathematical Surveys and Monographs, vol. 100. American Mathematical Society, Providence, RI (2004). DOI:

  2. 2.

    Duren, P.L.: Theory of \(H^{p}\) Spaces, Pure and Applied Mathematics, vol. 38. Academic Press, New York (1970)

    Google Scholar 

  3. 3.

    Fisher, S.D.: Function Theory on Planar Domains. Pure and Applied Mathematics (New York). John Wiley & Sons, Inc., New York (1983). A second course in complex analysis, A Wiley-Interscience Publication

  4. 4.

    Gamelin, T.W.: Uniform Algebras. Prentice-Hall Inc, Englewood Cliffs, N. J. (1969)

    MATH  Google Scholar 

  5. 5.

    Garnett, J.B.: Bounded Analytic Functions. Pure and Applied Mathematics, vol. 96. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London (1981)

  6. 6.

    Hoffman, K.: Banach Spaces of Analytic Functions. Prentice-Hall Series in Modern Analysis. Prentice-Hall Inc, Englewood Cliffs, N. J. (1962)

    Google Scholar 

  7. 7.

    Kahane, J.P.: Best approximation in \(L^{1}(T)\). Bull. Am. Math. Soc. 80, 788–804 (1974).

    Article  MATH  Google Scholar 

  8. 8.

    Khavinson, D.: Factorization theorems for different classes of analytic functions in multiply connected domains. Pacific J. Math. 108(2), 295–318 (1983).

  9. 9.

    Khavinson, D.: On removal of periods of conjugate functions in multiply connected domains. Michigan Math. J. 31(3), 371–379 (1984).

    MathSciNet  Article  MATH  Google Scholar 

  10. 10.

    Khavinson, D., McCarthy, J.E., Shapiro, H.S.: Best approximation in the mean by analytic and harmonic functions. Indiana Univ. Math. J. 49(4), 1481–1513 (2000).

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Khavinson, D., Pérez-González, F., Shapiro, H.S.: Approximation in \(L^1\)-norm by elements of a uniform algebra. Constr. Approx. 14(3), 401–410 (1998).

    MathSciNet  Article  MATH  Google Scholar 

  12. 12.

    Khavinson, S.Y.: Foundations of the theory of extremal problems for bounded analytic functions and various generalizations of them. Am. Math. Soc. Transl. 2(129), 1–56 (1986)

    MATH  Google Scholar 

  13. 13.

    Khavinson, S.Y.: Theory of factorization of single-valued analytic functions on compact Riemann surfaces with a boundary. Uspekhi Mat. Nauk 44(4(268)), 155–189, 256 (1989). DOI:

  14. 14.

    Newman, D.J.: Pseudo-uniform convexity in \(H^{1}\). Proc. Am. Math. Soc. 14, 676–679 (1963).

    Article  MATH  Google Scholar 

  15. 15.

    Shapiro, H.S.: The Schwarz Function and its Generalization to Higher Dimensions. University of Arkansas Lecture Notes in the Mathematical Sciences, vol. 9. Wiley, New York (1992). A Wiley-Interscience Publication

  16. 16.

    Totik, V.: Written communication (2019)

Download references


The author gratefully acknowledges the support of the Simons Foundation. The author is indebted to the anonymous referee for suggestions that helped to improve the exposition.

Author information



Corresponding author

Correspondence to Dmitry Khavinson.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Khavinson, D. Some questions on \(L^1\)-approximation in bergman spaces. Complex Anal Synerg 7, 10 (2021).

Download citation